MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa) and a right common iliac artery aneurysm.Prior to implant of the endologix afx2 bifurcated stent graft and the suprarenal aortic extension, the right internal iliac artery was first occluded with non-endologix (azur coils), followed by a non-endologix (16x12x10 excluder leg) which was implanted in the proximal right common iliac artery.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.An angiogram was performed and showed a type 1a endoleak (with anterograde flow to the lumbar artery).Balloon touch-up was performed at several points, and angiography was performed again.The type 1a endoleak was resolved.However, an endoleak was observed around the proximal end of the right common iliac artery.Another angiogram was performed, and a type 1b endoleak was excluded.An additional angiogram was performed from within the stent graft and identified a possible type 3b endoleak.The physician elected to implant another afx2 bifurcated stent graft and the endoleak volume decreased but did not completely resolve.The physician determined the endoleak will resolve spontaneously.No further intervention was performed and the patient will be monitored.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.The concomitant product use of non endologix excluder limbs is off label.The aneurysm sac was 43.8mm (should be >50mm).It appears the superior stent margin of the non endologix stent placed in the right common iliac artery was near the endoleak.It could not be determined if this contributed to the reported event.It could not be conclusively determined the endoleak was a type 3b endoleak with the provided imaging.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16865474
Report Number2031527-2023-00143
Device Sequence Number5957795
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)250816
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberBEA25-80/I20-40
Device Lot Number2604158007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR COILS (NON-ENDOLOGIX); BIFURCATED STENT GRAFT, LOT # 2614275005; EXCLUDER LEG (NON-ENDOLOGIX); SUPRARENAL AORTIC EXTENSION, LOT # 2614898011
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale